Although no cases have been reported, the predicted effects of an overdose with Ocuflox (ofloxacin ophthalmic solution) would likely vary, depending on whether the drops were used in the eye or taken by mouth. An overdose in the eyes would probably result in burning and other forms of eye irritation. Treatment would likely involve flushing the eyes with water.
Can You Use Too Much Ocuflox?
Ocuflox® (ofloxacin ophthalmic solution) is a prescription eye drop used to treat certain bacterial infections of the eye, including bacterial conjunctivitis (commonly called "pink eye") and corneal ulcers. This medication belongs to a class of drugs called fluoroquinolones, or "quinolones" for short.
As with most medications, it is probably possible to use too much Ocuflox. Although the specific effects of an overdose are not fully known, they would likely vary, depending on a number of factors, including the Ocuflox dosage and how it was taken (used in the eye or taken by mouth).
What Are the Effects of an Overdose?
It is not known if it is possible to overdose on Ocuflox or what the specific effects might be, as there have been no reported cases of an overdose. However, using too much Ocuflox in the eyes could be expected to cause eye irritation, including burning and discomfort.
Taking an Ocuflox overdose by mouth could cause effects similar to an overdose with ofloxacin, the active ingredient in Ocuflox. These effects may include:
- Hot and cold flashes
- Facial swelling
- Numbness in the face
- Slurred speech.
However, such problems are unlikely, since the amount of ofloxacin in an entire bottle of Ocuflox is quite small.